Delaware, 2015Flash Flood in Delaware, April 21, 2015
April 21, 2015 · NWS PHI · 1 event in 1 county or zone
Showers and thunderstorms preceding a cold front caused flash flooding in eastern New Castle County overnight on the 20th. Rainfall amounts since the early morning on the 20th averaged two to three inches in the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms preceding a cold front caused flash flooding in eastern New Castle County overnight on the 20th. Rainfall amounts since the early morning on the 20th averaged two to three inches in the county. The residual effect of the onshore flow and higher spring astronomical tides associated with the new moon caused minor tidal flooding along the coast and into Delaware Bay and the tidal Delaware River with the evening and overnight high tide cycle on the 20th. The high tide at Lewes (Sussex County), just exceeded the minor tidal flooding threshold at 6.02 feet above mean lower low water. At Reedy Point (New Castle County), the high tide reached 7.32 feet above mean lower low water. Minor tidal flooding starts at 7.20 feet above mean lower low water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 20, 10:45 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 20, 10:45 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 PM EDT MON APR 20 2015
.SYNOPSIS...
A WARM FRONT JUST NORTHWEST OF INTERSTATE 95 WILL MERGE WITH AN
EASTWARD MOVING COLD FRONT AND PUSH OUT TO SEA BY MORNING. SEVERAL
REINFORCING COLD FRONTS WILL MOVE SOUTHEAST THROUGH THE MID ATLANTIC
STATES TUESDAY, WEDNESDAY AND THURSDAY AFTERNOONS. LOW PRESSURE
WILL CROSS TO THE SOUTH OF THE AREA SATURDAY INTO SATURDAY NIGHT.
HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WE WILL CANCEL BOTH WATCHES AS THEY WERE SET TO EXPIRE AT MIDNIGHT
AND THUNDERSTORM ACTIVITY HAS WEAKENED IN THE MORE STABLE AIR
OVER OUR CWA. THE FRONT IS STILL WEST OF US, SO SOME ACTIVITY
WILL CONTINUE INTO THE OVERNIGHT.
THE HIGH TIDE CYCLE HAS PASSED, SO WE WILL CANCEL THE COASTAL
FLOOD ADVISORY. WE ISSUED AN SPS FOR THE NORTHERN CWA FOG.
AFTER WHATEVER GUSTY WSHIFT LATE THIS EVENING, THEN THE WIND
BRIEFLY BACKS TO SW AHEAD OF THE PRIMARY CFP AND THERE MAY BE
ANOTHER SHOWER OR TSTM AROUND 06Z THEN VARIABLE CLOUDS AND A
STEADY WEST WIND TOWARD DAWN.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
DEEP LOW PRESSURE REMAIN ACROSS CANADA WHILE HIGH PRESSURE BUILDS
OVER THE SE STATES. RATHER STRONG PRESSURE GRADIENT WILL CREATE
MODERATE/GUSTY WINDS TUESDAY. MOSTLY FAIR WEATHER IS EXPECTED.
TEMPERATURES WILL BE SEASONABLY COOL WITH HIGHS IN THE LOW/MID 60S
MOST AREAS. WEST WINDS 15 MPH WITH GUSTS 25-30 MPH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A PERSISTENT UPPER LEVEL TROUGH WILL SPIN OVER THE GREAT LAKES AREA
WITH A GRADUAL PUSH TO EAST THROUGH THE WEEK, SETTLING OVER EXTREME
NORTHEASTERN UNITED STATES AND SPINNING ACROSS EASTERN CANADA
THROUGH THE WEEKEND. SEVERAL SHORTWAVES EMBEDDED IN THE UPPER LEVEL
FLOW WILL ROTATE THROUGH OUR AREA AND WE WILL SEE SHOWERS CROSS
PARTS OF THE REGION THROUGH THE WEEK.
A COLD FRONT WILL PUSH DOWN THROUGH THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT, WITH A CHANCE FOR SOME SHOWERS ACROSS THE AREA.
COLDER AIR LOCATED ALONG AND BEHIND THE FRONT MAY ALLOW FOR SOME
SNOW FLAKES TO FALL ACROSS THE HIGHER TERRAIN OF THE SOUTHERN
POCONOS.
A SECOND COLD FRONT IS FORECAST TO ARRIVE BY THURSDAY EVENING BUT IT
APPEARS TO LACK MUCH MOISTURE. THEREFORE, ONLY A FEW LIGHT SHOWERS
ACROSS THE NORTHWESTERN AREAS MAY OCCUR AS THE MOISTURE LESSENS AS
IT PUSHES THROUGH THE REGION.
THE UPPER LOW FINALLY MOVES EASTWARD BUT THE CYCLONIC FLOW WILL
REMAIN ACROSS THE REGION INTO THE WEEKEND WITH A CHANCE FOR SHOWERS
CONTINUING.
THE MODELS ARE SHOWING THAT A LOW PRESSURE SYSTEM WILL CROSS TO THE
SOUTH OF THE REGION DURING THE WEEKEND. JUST HOW FAR NORTH THE
SYSTEM GETS WILL DICTATE WHETHER OR NOT WE SEE SHOWERS PUSH
NORTHWARD INTO OUR SOUTHERN AREAS. WE HAVE INCLUDED JUST A SLIGHT
CHANCE FOR SOME SHOWERS FOR SATURDAY AND SATURDAY NIGHT ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA.
HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST FOR SUNDAY AND MONDAY
WITH A DRY PERIOD EXPECTED ACROSS OUR REGION.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.
THROUGH TONIGHT...00Z/21 TAFS POSTED WITH SOME UNCERTAIN TIMING
OF POTENTIALLY STRONGER TSTMS AND GUSTY WINDS PER HRRR. FIRST
STORM VCNTY KRDG HAD A WEST GUST 38 KT AT 2227Z.
IFR CIGS NW OF THE QSTRY FRONT, ESPECIALLY KABE. ELSEWHERE, VFR
CIGS WITH A PERIOD OF IFR CONDS IN SHOWERS AND TSTMS TONIGHT.
LIGHT WINDS, MOSTLY NE-SE NW OF THE QSTRY FNT AND SOUTHERLY
GUSTING TO 15 KT SOUTH OF THE FRONT. ALL WINDS TURNING WNW
OVERNIGHT POST LATE NIGHT CFP.
TUESDAY...VFR SCT-BKN AOA 4500 FT WITH GUSTY W WINDS 20-25 KT.
OUTLOOK...
TUESDAY NIGHT...MAINLY VFR CONDITIONS EXPECTED.
WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SUB-VFR SHOWERS
POSSIBLE AS A COLD FRONT CROSSES THE REGION.
THURSDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
SCA CONDITIONS WILL CONTINUE ACROSS THE OCEAN AREAS THE REST OF
TONIGHT INTO TUESDAY. SCA FOR SEAS INTO TONIGHT AND THEN WINDS
AND SEAS TUE. SCT TSTMS TONIGHT AND THEN FAIR WEATHER TUE. AREAS
OF FOG INTO TONIGHT.
SUB-SCA CONDITIONS ACROSS DEL BAY ATTM WITH PROBABLE HIGHER WAVES
ACROSS THE MOUTH OF THE BAY AND POSSIBLY SOME HIGHER SEAS UP ACROSS
THE SRN PART OF THE BAY. WE WILL KEEP THE SCA FLAG FOR AWHILE INTO
THE EVENING BUT DROP IT ACROSS NRN DEL BAY. IT MAY NEED TO BE ISSUED
THERE AGAIN FOR WINDS G25 FOR TUESDAY. SCT TSTMS TONIGHT BUT FAIR
WEATHER FOR TUE.
OUTLOOK...
WEDNESDAY...SEAS WILL INCREASE AND NEAR 5 FEET DURING THE
AFTERNOON BUT SHOULD SUBSIDE FAIRLY QUICKLY. WINDS WILL GUST
AROUND 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME
ON WEDNESDAY.
THURSDAY...SUB- ADVISORY CONDITIONS ARE EXPECTED ON THE AREA
WATERS.
FRIDAY...WINDS WILL BE GUSTY OUT OF THE NORTHWEST AND A SMALL
CRAFT ADVISORY MAY BE NEEDED.
SATURDAY...SUB- ADVISORY CONDITIONS ARE EXPECTED ON THE AREA
WATERS.
&&
.CLIMATE...
THREE RER RAINFALL REPORTS SO FAR TODAY (PHL, ILG, GED) AND THESE
MAY BE UPDATED AT 2 AM AFTER THE CLIMATE DAY ENDS AT 1 AM.
ILG CLIMATE HAD TO HAVE SOME ESTIMATED INFORMATION DUE TO SOME
MISSING DATA (LOW TEMP, RH'S) BUT WE THINK THE DATA IS VERY CLOSE
TO REALITY.
&&
.EQUIPMENT...
NWR PHL PROBLEMS RESOLVED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ431-450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...DRAG/GIGI/O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...DRAG/MEOLA/O'HARA
MARINE...DRAG/MEOLA/O'HARA
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Apr 20, 10:49 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1149 PM EDT MON APR 20 2015
NJZ001-007>010-012>015-020-026-PAZ055-062-220400-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-MONROE-NORTHAMPTON-
1149 PM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SOME PATCHY DENSE FOG IS POSSIBLE OVERNIGHT, ESPECIALLY IN THE
HIGHER TERRAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ054-060-
061-070-071-101>106-220400-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CARBON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1149 PM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450-451-220400-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1149 PM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-452>455-220400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1149 PM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 9:24 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 PM EDT MON APR 20 2015
DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ070-071-102-104-
210345-
KENT-NEW CASTLE-CECIL-QUEEN ANNE'S-CAROLINE-TALBOT-QUEEN
ANNE'S-TALBOT-KENT-KENT-CECIL-CUMBERLAND-SALEM-CAMDEN-GLOUCESTER-
PHILADELPHIA-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
1024 PM EDT MON APR 20 2015
...THUNDERSTORMS WITH SOME GUSTY WINDS, HEAVY RAIN AND HAIL
MOVING THROUGH THE AREA...
AT 1022 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM KENNETT SQUARE TO NEAR HOLLYWOOD BEACH TO CHURCH HILL
TO NEAR TILGHMAN ISLAND...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS AS STRONG AS 40 TO 50 MPH AND DIME SIZE HAIL ARE
LIKELY WITH THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WILMINGTON...DOVER...NEWARK...MIDDLETOWN...EASTON...
ELKTON...GLOUCESTER CITY...TALBOT...NORRISTOWN...CHESTER...
DEPTFORD...WEST DEPTFORD...WEST NORRITON...EAST NORRITON...
PENNSVILLE...YEADON...WESTTOWN...WOODBURY AND SMYRNA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3886 7626 3879 7619 3909 7600 3984 7573
4016 7531 4006 7509 3968 7517 3935 7539
3951 7554 3972 7551 3963 7561 3929 7543
3874 7579 3876 7630 3876 7638
TIME...MOT...LOC 0222Z 227DEG 41KT 3982 7570 3952 7587 3914 7595 3876
7639Local storm report, Apr 20, 9:47 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL NORTH EAST 39.60N 75.94W
04/20/2015 M0.75 INCH CECIL MD TRAINED SPOTTER
1010 PM HAIL STEVENSVILLE 38.98N 76.31W
04/20/2015 M0.25 INCH QUEEN ANNES MD TRAINED SPOTTER
ALSO WIND GUST TO 29 MPH AT BAY BRIDGE AIRPORT.
&&
EVENT NUMBER PHI1500146 PHI1500147
STAFFLocal storm report, Apr 20, 9:49 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1049 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL NEW CASTLE 39.67N 75.57W
04/20/2015 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
&&
EVENT NUMBER PHI1500148
STAFFSpecial weather statement, Apr 20, 10:00 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT MON APR 20 2015
NJZ001-007>010-012-PAZ054-055-062-210800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...JIM THORPE...
STROUDSBURG...BETHLEHEM...EASTON
1100 PM EDT MON APR 20 2015
AREAS OF FOG, LOCALLY DENSE IN SOME LOCATIONS, ESPECIALLY HIGHER
ELEVATIONS, WILL CONTINUE INTO THE OVERNIGHT HOURS. VISIBILITIES
ARE EXPECTED TO IMPROVE DURING THE OVERNIGHT AS A COLD FRONT MOVES
ACROSS THE AREA.
DRIVERS ARE URGED TO USE CAUTION WHILE DRIVING AND BE ALERT FOR
RAPIDLY CHANGING VISIBILITIES. IF DRIVING, SLOW DOWN, USE YOUR
LOW-BEAM HEADLIGHTS, AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ROBERTSON
Special weather statement, Apr 20, 10:02 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1102 PM EDT MON APR 20 2015
PAZ054-055-060>062-210400-
CARBON-MONROE-NORTHAMPTON-BERKS-LEHIGH-
1102 PM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEHIGH...MONROE...
CARBON...NORTHAMPTON AND NORTHEASTERN BERKS COUNTIES...
AT 1101 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MCADOO TO NEAR TUSCARORA TO NEAR HAMBURG...AND
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...LEHIGHTON...MOUNT POCONO...BETHLEHEM...
NORTHAMPTON...TOBYHANNA...WILSON...HELLERTOWN...NAZARETH...
PALMERTON...BANGOR...KUTZTOWN...JIM THORPE...HAMBURG...SLATINGTON...
PEN ARGYL...NESQUEHONING...WIND GAP AND BATH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4091 7518 4061 7526 4044 7605 4058 7606
4058 7601 4065 7598 4074 7576 4091 7599
4101 7573 4105 7577 4109 7577 4113 7569
4112 7564 4123 7554 4124 7539
TIME...MOT...LOC 0301Z 254DEG 35KT 4093 7604 4073 7599 4056 7605
HEAVENERLocal storm report, Apr 21, 12:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 AM EDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL NORTH EAST 39.60N 75.94W
04/20/2015 M0.75 INCH CECIL MD TRAINED SPOTTER
1010 PM HAIL STEVENSVILLE 38.98N 76.31W
04/20/2015 M0.25 INCH QUEEN ANNES MD TRAINED SPOTTER
ALSO WIND GUST TO 29 MPH AT BAY BRIDGE AIRPORT.
1048 PM HAIL NEW CASTLE 39.67N 75.57W
04/20/2015 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
1208 AM TSTM WND GST POCONO MOUNTAINS MUNICI 41.14N 75.38W
04/21/2015 M55 MPH MONROE PA ASOS
0139 AM HAIL PHILADELPHIA INTL AIRPO 39.89N 75.25W
04/21/2015 M0.50 INCH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1500146 PHI1500147 PHI1500148 PHI1500150 PHI1500149
STAFFFlash Flood, New Castle
- When
- April 21, 1:00 AM EST to 3:00 AM EST
- Where
- New Castle County, 1.11 mi SSE of Wilmington to 0.78 mi NE of Dunleith
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.736, -75.520
Thunderstorms with heavy rain caused flash flooding along 12th Street near the Brandywine Creek in Wilmington. Vehicles were stuck in flood waters on that roadway. No serious injuries were reported. Event precipitation totals since the morning of the 20th included 2.83 inches at the New Castle County Airport, 2.81 inches in Newport, 2.52 inches in Newark and 2.40 inches in Hockessin.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Connecticut, April 21, 2015$1.0 million · 1 event
- Waterspouts in Gulf of Mexico, April 21, 20152 events
- Strong Wind in West Virginia, April 21, 2015$5,000 · 1 event
- Strong Wind in Ohio, April 21, 2015$5,000 · 1 event
- Strong Wind in Pennsylvania, April 21, 2015$5,000 · 1 event
- Flood in New Hampshire, April 21 to 22, 20151 event
- Tornado in California, April 21, 2015$5,000 · EF0 · 1 event
- Damaging Wind in New Mexico, April 21 to 22, 201554 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569843.